Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Query about heavy palpitation - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   For the last few days I have been experiencing dizziness, leg weakness and rapid heart rate only at night before sleeping or it will wake me up out of my sleep. I am a nurse and have taken my BP and glucose levels at least five times per day. My BP is wnL, my glucose level range is between 81 - 105. I notice when my glucose falls lower then 87 that I feel faint but once I eat I then began to feel dizzy. over the past few yrs I have had several ekgs, an echocardiogram and recently a ct scan with contrast of chest for frequent left sided chest pain. My results always come back normal.
Doctor :   Hi,
Doctor :   Let me read your query for few minutes to be able to have a good discussion here
User :   Hello
Doctor :   The blood glucose levels are normal
User :   Yes they are
Doctor :   Are you overweight or underweight?
Doctor :   can you give me your height and weight ?
User :   Even with them being wnl I still feel very faint and weak if it falls below 87
User :   5 1 155 lbs
User :   Overweight
Doctor :   Yes, you have to reduce weight . May be it will help
Doctor :   but another possibility would be
Doctor :   increased in BMR
Doctor :   which presents with the symptoms you explianed
Doctor :   it commonly happens in Hyperthyroidism
User :   But I've been gaining weight lately..
Doctor :   i suggest you to get a thyroid profile done
Doctor :   yes, weight gain is not seen with hyperthyroid but the weight loss happens in severe cases
User :   T3 T4?
Doctor :   yes, T3 T4 and TSH
User :   I thought hyperthyriodism as well however the weight gain goes against that theory
Doctor :   yes, i agree
Doctor :   as i said before the weight loss occurs in sever cases
User :   Ok I will start there. Any other suggestions? I have been extremly anxious as well. That is a big factor I forgot to mention
User :   Only in severe cases? I see
Doctor :   I see that , as you are a medical personel the anxiety levels will be high
User :   Yes and I work with psych pts. Which makes it even higher!
Doctor :   catch the facts , do not research on this , get the test and consult a endocrinologist
User :   Thank u Doctor
Doctor :   And you can supplement your nutrition with energy boosters or energy drinks
Doctor :   You are welcome
User :   Energy drinks? Will increase my HR?
Doctor :   no , once the heart gets the energy it wants it will bring down the pumping
Doctor :   increased usage of the energy or increase need of energy will cause the heart to beat fast
User :   So are u saying that when my HR is 160 that I should drink an energy drink? Sometimes it gets that high
Doctor :   surely not during you have the episode
Doctor :   i meant much before it to prevent the tachy
User :   Oh I got very nervous there for a moment lol
User :   ok makes sense
Doctor :   Is there anything i can help you with ?
User :   One more question
Doctor :   yes, please
User :   How high in your opinion is a cause for alarm? As far as the tachycardia is concerned?
User :   Like should I be running to the hospital if it gets higher then?
Doctor :   Since the EKG is normal you can be at ease
Doctor :   but it may ask for an ECHOcardiography
Doctor :   for better confirmation get the ECHO done
User :   Ok ill get another one.
User :   Thanks again Doctor have a good day
Doctor :   Is there anything else i can be of help ?
User :   No thanks again
Doctor :   Thanks for consulting me , please provide your feedback
Doctor :   Bye for noe
Doctor :   take care
Doctor :   Now8
User :   Thanks
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor